Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 14, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 10, 2016, 7:42 PM CDT for 4 counties in Texas. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2016, 7:42 PM CDT (00:42 UTC)
- Expired
- Apr 10, 2016, 8:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Castro County, TX, Hale County, TX, Lamb County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 87 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 7:52 PM CDT | HAIL 0.88 | Hart, TX | |
| Apr 10, 7:56 PM CDT | HAIL 1.25 | Hart, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 2814 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
429
WUUS54 KLUB 110042
SVRLUB
TXC069-189-279-437-110115-
/O.NEW.KLUB.SV.W.0014.160411T0042Z-160411T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
742 PM CDT SUN APR 10 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CASTRO COUNTY IN THE PANHANDLE OF TEXAS...
NORTHEASTERN LAMB COUNTY IN NORTHWESTERN TEXAS...
SOUTHWESTERN SWISHER COUNTY IN THE PANHANDLE OF TEXAS...
NORTHWESTERN HALE COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 815 PM CDT
* AT 742 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HART...OR 13
MILES SOUTHEAST OF DIMMITT...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HART...NAZARETH AND EDMONSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3430 10227 3447 10230 3463 10190 3427 10187
TIME...MOT...LOC 0042Z 263DEG 24KT 3437 10221
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
643
WWUS54 KLUB 110059
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
759 PM CDT SUN APR 10 2016
TXC279-110107-
/O.CAN.KLUB.SV.W.0014.000000T0000Z-160411T0115Z/
LAMB TX-
759 PM CDT SUN APR 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAMB COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
LAMB COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN TEXAS.
LAT...LON 3434 10216 3452 10217 3463 10190 3427 10187
TIME...MOT...LOC 0057Z 263DEG 24KT 3438 10209
$$
TXC069-189-437-110115-
/O.CON.KLUB.SV.W.0014.000000T0000Z-160411T0115Z/
CASTRO TX-SWISHER TX-HALE TX-
759 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN CASTRO...SOUTHWESTERN SWISHER AND NORTH CENTRAL HALE
COUNTIES...
AT 757 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HART...OR 17
MILES SOUTHEAST OF DIMMITT...MOVING EAST AT 30 MPH.
AT 756 PM CDT...TRAINED SPOTTERS REPORTED HALF-DOLLAR SIZED HAIL IN
HART.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HART...NAZARETH AND EDMONSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3434 10216 3452 10217 3463 10190 3427 10187
TIME...MOT...LOC 0057Z 263DEG 24KT 3438 10209
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:45 PM CDT, 57 minutes earlier.
Area forecast discussion, Apr 10, 6:45 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 645 PM CDT SUN APR 10 2016 .AVIATION... TSTM ACTIVITY CONTINUES TO MOVE NORTHEAST ACROSS THE AREA WITH THE PRIMARY RISK OF IMPACTS EXPECTED AT KCDS THROUGH ABOUT 04Z-05Z. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL TONIGHT UNDER SOUTHWESTERLY SURFACE FLOW. COLD FRONT WILL DIVE INTO THE AREA LATE MONDAY MORNING WITH POST FRONTAL CLOUDINESS RETURNING INTO THE EVENING HOURS. && .PREV DISCUSSION... /ISSUED 404 PM CDT SUN APR 10 2016/ SHORT TERM... NO MAJOR CHANGES FROM THE EARLIER FORECAST UPDATE ISSUED AT 1238 PM. WEAVING DRYLINE WAS UNDERGOING A NORTHWARD SURGE INTO THE SOUTHERN PANHANDLE /DUE TO STRONG MOISTURE ADVECTION/ WHILE FARTHER SOUTH THIS BDRY WAS BEGINNING TO BULGE EWD TO THE SOUTH OF YOAKUM AND TERRY COUNTIES. CONVECTIVE EVOLUTION HAS BEEN COMPLICATED BY EARLIER ELEVATED STORMS ON THE SOUTH PLAINS THAT ARE ONLY NOW BEGINNING TO INGEST SURFACE BASED INSTABILITY IN THE SRN ROLLING PLAINS. IN THE WAKE OF THIS ACTIVITY...COLD POOL MODIFICATION IS SUPPORTING ADDITIONAL BDRY LAYER DESTABILIZATION AND DEEP CONVECTION. OVERALL...FEEL THE GREATEST NEAR TERM SVR THREAT WILL BE ACROSS OUR NRN ZONES WHERE BOTH SHEAR AND CAPE ARE ADEQUATE...HOWEVER AS STRONGER DEEP LAYER SHEAR SPREADS FARTHER EAST INTO THE ROLLING PLAINS WE EXPECT THIS REGION OF LARGER CAPE TO GAIN THE FOCUS FOR ORGANIZED SVR AND SUPERCELLS. AS AN UPPER LOW CONTINUES EAST FROM SRN AZ...DEEPER WESTERLIES WILL PUSH THE DRYLINE OUT OF THE REGION OVERNIGHT WITH THE BRUNT OF CONVECTION LIKELY PRECEDING THIS EXODUS. DRIED POPS MORE AGGRESSIVELY FROM W-E AFTER MIDNIGHT WHICH FITS THE OVERALL NWP AND WPC QPF THEME WELL. LONG TERM... WILL KEEP THE EXTENDED SHORT IN ANTICIPATION OF CONVECTION. WEAK RIDGING WILL RETURN MONDAY NIGHT INTO TUESDAY. AS NEXT STORM SYSTEM COMES ASHORE SOUTHERN CALIFORNIA. THE LATEST RUNS SHOW THIS SYSTEM REALLY WEAKENING AS IT MOVES INTO ARIZONA LEAVING LITTLE OTHER THAN A BIT OF SEPARATION IN THE MEAN FLOW THOUGH SOME REGENERATION OCCURS ONCE WELL EAST OF OUR AREA. NEXT SYSTEM DIVES INTO THE FOUR CORNERS REGION BY LATE FRIDAY AND THIS WILL HAVE THE POTENTIAL TO BRING US THE BEST CHANCE FOR ANOTHER ROUND OF STRONG TSTMS. POSTFRONTAL PRECIP LOOKS MUCH LESS LIKELY FOR MONDAY NIGHT THAN IT DID 24 HOURS AGO AND SO HAVE GONE AHEAD AND DRIED THINGS OUT DURING THE OVERNIGHT HOURS. SOME HINTS AT PRECIPITATION CONTINUE BE SHOWN BY DETERMINISTIC GUIDANCE FOR TUESDAY INTO WEDNESDAY THOUGH THE BULK OF THE ACTIVITY LOOKS TO REMAIN OVER THE MOUNTAINS OF CENTRAL NEW MEXICO. HAVE FURTHER TRIMMED THE POPS LEAVING MAINLY THE SOUTHWEST EXPOSED AT THIS TIME ON TUESDAY. WEDNESDAY REMAINS A BIT LESS CLEAR AS THE LOW TRANSITIONS THE REGION. THURSDAY SHOULD SEE A FAIRLY TRANQUIL DAY THOUGH MOISTURE RETURN WILL BEGIN WITH A RETURN OF THUNDERSTORM ACTIVITY...SOME SEVERE...ON FRIDAY NIGHT. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/26
Hazardous weather outlook, Apr 10, 7:07 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 707 PM CDT SUN APR 10 2016 TXZ021>044-120015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 707 PM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN SOUTH PLAINS...SOUTHERN TEXAS PANHANDLE AND ROLLING PLAINS. BASEBALL SIZE HAIL AND WINDS TO 70 MPH WILL BE THE PRIMARY THREAT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NECESSARY THROUGH THE EVENING HOURS.
In the hours before
Local storm report, Apr 10, 6:43 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
643 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL DICKENS 33.62N 100.84W
04/10/2016 E2.00 INCH DICKENS TX LAW ENFORCEMENT
&&
EVENT NUMBER LUB1600040
GDSLocal storm report, Apr 10, 6:53 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
653 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL EDMONSON 34.28N 101.89W
04/10/2016 E1.75 INCH HALE TX PUBLIC
SCATTERED HAIL AS LARGE AS GOLF BALLS
&&
EVENT NUMBER LUB1600041
GDSLocal storm report, Apr 10, 7:06 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
706 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL KRESS 34.37N 101.75W
04/10/2016 E0.25 INCH SWISHER TX PUBLIC
&&
EVENT NUMBER LUB1600042
GDSLocal storm report, Apr 10, 7:26 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
726 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL KRESS 34.37N 101.75W
04/10/2016 E0.70 INCH SWISHER TX PUBLIC
LOTS OF SMALL HAIL WITH A FEW AS LARGE AS DIMES. TIME
ESTIMATED.
&&
EVENT NUMBER LUB1600043
GDSLocal storm report, Apr 10, 7:35 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
735 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL 5 N GUTHRIE 33.70N 100.32W
04/10/2016 E2.50 INCH KING TX STORM CHASER
&&
EVENT NUMBER LUB1600044
GDSLocal storm report, Apr 10, 7:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
741 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 9 E KRESS 34.37N 101.59W
04/10/2016 E0.75 INCH SWISHER TX TRAINED SPOTTER
HAIL OBSERVED IN CLAYTONVILLE
&&
EVENT NUMBER LUB1600045
GDSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:00 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, King | 30 min |
| Apr 10, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Lamb | 35 min |
| Apr 10, 7:29 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 31 min |
| Apr 10, 7:29 PM CDT | Severe Thunderstorm Warning | LUB | King | 31 min |
| Apr 10, 7:56 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall | 34 min |
| Apr 10, 8:01 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 29 min |
| Apr 10, 8:10 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 35 min |
| Apr 10, 8:25 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall, Motley | 35 min |
| Apr 10, 8:31 PM CDT | Special Weather Statement | LUB | Childress | 14 min |
| Apr 10, 8:36 PM CDT | Special Weather Statement | LUB | Castro | 24 min |
| Apr 10, 8:43 PM CDT | Special Weather Statement | LUB | Childress | 32 min |
| Apr 10, 8:44 PM CDT | Special Weather Statement | LUB | Briscoe | 31 min |
| Apr 10, 8:57 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 33 min |
| Apr 10, 9:32 PM CDT | Special Weather Statement | LUB | Childress, Hall | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.